MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117009
Medical Device Problem Codes Defective Device (2588); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Injury (2348); No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol soft mesh (device #3) may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.There is no information in regards to the additional surgery.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol soft mesh (device #3).An additional emdr was submitted to represent the bard/davol 3dmaxlight (device #2).An additional emdr was submitted to represent the bard/davol 3dmaxlight (device #1).Note: not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2013:the patient underwent surgery for implant of an unspecified bard/davol 3dmax light mesh (2) (device #1 and device #2).On (b)(6) 2017: the patient underwent surgery for implant of an unspecified bard/davol soft mesh (device #3).The patient had subsequent surgical intervention due to the hernia mesh device(s) (device #1,device #2 and device #3).The patient is making a claim for an adverse patient outcome against the 3dmax light mesh (device #1 and device #2) and soft mesh (device #3).The attorney alleges patient experienced emotional distress and the devices were defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol soft mesh(device #3)may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.There is no information in regards to the additional surgery.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited addendum: this supplemental emdr is submitted to document additional information provided.Upon review of medical records, it was confirmed there was no adverse event or medical/surgical intervention associated to the bard soft mesh implanted to treat the patient's recurrent right inguinal hernia.Review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-jan-2017) is considered to be a best estimate.This supplemental emdr represents the bard soft mesh (device #3).Additional supplemental emdr's were submitted to represent the bard/davol 3dmaxlight (device #1, #2) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2013:the patient underwent surgery for implant of an unspecified bard/davol 3dmax light mesh (2)(device #1 and device #2).(b)(6) 2017: the patient underwent surgery for implant of an unspecified bard/davol soft mesh(device #3).The patient had subsequent surgical intervention due to the hernia mesh device(s)(device #1,device #2 and device #3).The patient is making a claim for an adverse patient outcome against the 3dmax light mesh(device #1 and device #2) and soft mesh(device #3).The attorney alleges patient experienced emotional distress and the devices were defective addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with bilateral inguinal hernia thereby underwent laparoscopic repair with the implant of two 3dmax light meshes (device #1 & #2).Per operative notes, ¿the patient had a large direct hernia and a small indirect hernia.The right side was repaired using a large 3dmax light mesh (device #1).On the left side, the patient had a small-to-medium-sized direct hernia.This side was repaired using a 3dmax light mesh (device #2).¿ (b)(6) 2017 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with the implant of bard soft mesh (device #3).Per operative notes, ¿a large hernia sac was protruding through the ring.The vas deferens was scarred to the hernia sac.The hernia sac was dissected from scar tissue down to its neck, inferior and medial through the floor of the inguinal canal.A bard soft mesh (device #3) was secured over the floor of the canal with the medial edge overlapping the pubic tubercle and lateral border of the rectus sheath.¿ (note: there was no visualization/mention of 3dmax light mesh (device #1).Attorney alleged that the patient had abscess, adhesions, bowel obstruction, mesh migration, pain & suffering and hernia recurrence.It was also alleged that patient had scaring, swelling, scar tissue, difficulty with physical activity including jogging and exercising.Unable to perform job duties, additional surgery, and mental anxiety discomfort and anguish.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8214398
Report Number1213643-2019-00021
Device Sequence Number19336898
Product Code FTL
UDI-Device Identifier00801741030864
UDI-Public(01)00801741030864(17)220128(10)HUBN1740
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Catalogue Number0117009
Device Lot NumberHUBN1740
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2018
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight85 KG